Discussions By Condition: I cannot get a diagnosis.

needing help:lifetime constipation has gotten drastically worse plus other symptoms

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • January 27, 2008
  • 05:29 PM

I have had this severe stabbing pain in my lower left side of my back for over a year. It isn't always constant. I had to have my emerg gall bladder removal a year ago. My GI stated at that point i had refered pain from my gallbladder. Well the pain hasn't subsided yet. I have battled with constipation for atleast the past 15 years i know of. Sometimes going 1-2 weeks with no BM. I have tried changing my diet. My GI stated IBS. Yeah the meds she gave me helped but even then i was still only going 2-3 a week. I can tell when i haven't been in a while my stomach area hurts so bad and i get so nausous. I had a colonsposy almost 8 yrs ago due to retcal bleeding , they only found a hemroid then. I had an endoscopy a year ago said i had some reflux and a hital hernia and the GI swore then my pain in my left side is only refered pain. I have so much pressure so i finally have to resort to use something for some releif. I can't go to the bathroom now without an enama or laxative and even then i have so much pain during the process. Im scared they are missing something really badly. I keep a constant headache and i haven't slept a full night in i can't tell you when. i've already had to have a hysterectomy due to enodmetriois that my OB/GYN gave as my last resort. My grandmother on my dad's side died with colon cancer in 1976. My grandmother and aunt on my moms side both have battled breast cancer. What do i have to do to get a dr to take me seriously? I'm 27 and i feel like they don't think this is a problem for me.
my current diagnosises - TMJ, endometrosis,IBS, constipation, hital hernia, reflux, i don't know if all of this can be related. i just need some serious help! any ideas are greatly appreciated.

Reply Flag this Discussion

2 Replies:

  • This thread may help.http://forums.wrongdiagnosis.com/showthread.php?t=25322 Regards
    TerryG 120 Replies
    • January 28, 2008
    • 06:12 AM
    • 0
    Flag this Response
  • Laxitives over time can make the bowel more lazy but it sounds like you are taking them cause there isnt much else you've found you can do. I personally think your GI specialist should of helped you a lot more. Thou im no doctor, I had quite a bit of experience with severe constipation, due to my daughter who was born was severe issues including bowel ones (she couldnt go for weeks without meds.. meds which constantly had to be adjusted due to whatever was going on with her system at the time..she often had to be admitted to hospital for the big G&O enemeas). I became better able to deal with it (getting the meds right) than her doctors..she also saw specialists, and of fixing this. Today, after being born with issues which the doctors said would never fix.. she's now off all bowel meds and able to go. (At only the age of 2-3 yrs..she was put on (via doctors and then specialists) adult dosages and exceding them of 4! different meds including enemias, just so she could poo. I found that it can be a long process of getting the meds right and in the right amounts and then learning to regulate to get the desired affect. Im willing to work with you till you can get this right if you wish. Anyway.. my first question is what is your current "bowel action plan", has your gastro specialist given you one? The aim with my daughter was to make sure she ALWAYS went at least ONCE A DAY. Over time, with not going.. ones bowel stretches and this makes the issue all the worst and also can stop one from feeling when one needs to go. So firstly get the goal in mind.. aiming to get to the point where you go once a day... the aim is to achieve this with meds etc. Over time.. the over stretched bowel will go back to a normal state. With going once a day.. you also then are more able to keep an eye on how things are going and if you start to block up again.. one then just raises meds to suit to free up again. (I'll help advise you on what to take and try etc) My second question to you is what meds are you on for this currently and in what amounts? and also "do you take any other meds or supplements?" I ask that cause some meds can have side effects of constipation. Thirdly.. what other things have you tried? Bad constipation will cause one headaches. .............. I suggest to make sure you are doing the following plan of action for the issue, 1/ Make sure you are drinking enough water.. at least 2-3 litres a day. This can be important. (and cause you need to be taking fibre supplements.. you need to make sure you are drinking enough for those to work well too). 2/ Make sure you are taking a fibre supplement eg Metamucil or one similar. One can take fibre supplements 3 times daily (be aware thou that they can stop absorption of other drugs some.. so avoid taking within a 2 hr period of other drugs). 3/ There is a organic fruit product (A laxative but entirely is from fruit) which can be brought from chemists.. over where i are (im in Australia).. This product is called Nu-lax but maybe you have a similar product where you are made from just fruit or can order in online. Get hold of this.. cut it into cm squares (half inch squares) .. and add this to your diet. Another option would be to try taking 6 prunes daily but i wouldnt know if that works as well as the Nu-lax can. 4/ Thou not an essential recommendation with this kind of issue.. exercise may help everything to move along a little quicker and speed up your system a little more. 5/ Keep records of when you have a bowel motion.. so you can see if improvement is happening and know if you need to increase what is being done or amounts. ..................... anyway.. get back to me on your meds if you want further help on actual meds etc
    taniaaust1 2267 Replies
    • January 28, 2008
    • 07:20 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.